Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 302, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 22, 2003, 6:23 PM CDT for Wood County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 22, 2003, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Wood County, TX
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2070 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WUUS54 KSHV 222323 SVRSHV TXC499-230015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 621 PM CDT TUE JUL 22 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN NORTHEAST TEXAS * UNTIL 715 PM CDT * AT 621 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF QUITMAN...NEAR LAKE FORK...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER QUITMAN AT 705 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER AND STRONG DAMAGING WINDS UP TO 70 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN NORTHEAST TEXAS UNTIL 715 PM CDT. LAT...LON 3297 9563 3272 9559 3258 9518 3296 9517 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:21 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 2:21 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 221 PM CDT TUE JUL 22 2003 SUMMERTIME COLD FRONT NOT REACHING CWA AS QUICKLY AS ORIGINALLY THOUGHT...JUST GETTING PAST AN ARDMORE TO TULSA LINE RECENTLY. STRONG LOW LEVEL CAP HAVING HARD TIME BREAKING...VERY ISOLATED DEEP CONVECTION NEAR TX/LA BORDER...NOT EVEN MUCH TOWERING CUMULUS YET ELSEWHERE. WOULD SEEM THIS WILL TAKE ON A DIURNAL TREND WITH FRONT NOT REACHING CWA UNTIL AT LEAST SUNSET. HOWEVER...RUC GUIDANCE INDICATING STRONG UPPER LEVEL DIVERGENCE LATE THIS AFTERNOON. PUT MOST OF AREA IN HIGH END CHANCE FOR EVENING...WITH RED RIVER VALLEY AREA MOST LIKELY IN COOLER STABLE AIR BY MIDNIGHT. AVN AND ETA HAVE CERTAINLY DIVERGED ON SOLUTIONS IN RECENT RUNS. ETA MUCH SLOWER WITH FRONTAL PASSAGE...AND QUICKLY TRIES TO WASH IT OUT. WILL ONLY MENTION A FEW SEVERE NORTHERN PORTIONS DURING EVENING. VII .PRELIMINARY POINT TEMPS/POPS... SHV 72 90 69 92 / 50 20 00 00 MLU 72 92 67 91 / 50 20 00 00 TXK 70 90 68 91 / 30 00 00 00 TYR 73 91 71 93 / 50 20 00 00 LFK 74 94 69 92 / 50 30 20 00 .SHV...NONE.
Hazardous weather outlook, Jul 22, 12:00 PM CDT, 6 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BEGIN TO MOVE INTO THE NORTHERN SECTIONS OF THE FOUR STATE REGION BY EARLY THIS EVENING...AND REACHING THE INTERSTATE 20 CORRIDOR BY AFTER MIDNIGHT. A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS SHOULD ALLOW SOME AIRMASS STABILIZATION THIS AFTERNOON NORTH OF INTERSTATE 20...ALLOWING A GREATER THREAT OF SEVERE WEATHER THIS EVENING AS THE COLD FRONT APPROACHES. A STRONG OUTFLOW BOUNDARY MOVING TO THE SOUTHWEST MAY IGNITE A FEW SEVERE THUNDERSTORMS IN A CURRENT HOT AND MOSTLY CLOUDFREE AREA TO THE SOUTH OF INTERSTATE 20. DAMAGING WINDS AND BRIEF LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS ALONG WITH SOME ISOLATED SEVERE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:14 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.